Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 77, NWS Corpus Christi, TX

May 27, 2016Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 27, 2016, 6:05 PM CDT for Victoria County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 6:05 PM CDT (23:05 UTC)
Expired
May 27, 2016, 6:45 PM CDT
In force
40 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 137 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3530 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

169 
WUUS54 KCRP 272305
SVRCRP
TXC469-272345-
/O.NEW.KCRP.SV.W.0077.160527T2305Z-160527T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
605 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VICTORIA COUNTY IN SOUTHERN TEXAS...

* UNTIL 645 PM CDT

* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORDTRAN...OR
  17 MILES SOUTHEAST OF YOAKUM...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VICTORIA...VICTORIA RIVERSIDE PARK...VICTORIA DETAR HOSPITAL NORTH...
  SALEM...FORDTRAN...INEZ...VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA
  MALL...VICTORIA COLLEGE...DOWNTOWN VICTORIA AND VICTORIA REGIONAL
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
      2892 9679 2892 9678 2891 9677 2879 9702
      2900 9713 2910 9698
TIME...MOT...LOC 2303Z 330DEG 13KT 2908 9699 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
1 follow-up statement
050 
WWUS54 KCRP 272322
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
622 PM CDT FRI MAY 27 2016

TXC469-272345-
/O.CON.KCRP.SV.W.0077.000000T0000Z-160527T2345Z/
VICTORIA TX-
622 PM CDT FRI MAY 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN VICTORIA COUNTY...

AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORDTRAN...OR 16
MILES NORTH OF VICTORIA...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VICTORIA...VICTORIA RIVERSIDE PARK...VICTORIA DETAR HOSPITAL NORTH...
SALEM...FORDTRAN...INEZ...VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA
MALL...VICTORIA COLLEGE...DOWNTOWN VICTORIA AND VICTORIA REGIONAL
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
      2892 9679 2892 9678 2891 9677 2879 9702
      2900 9713 2910 9698
TIME...MOT...LOC 2321Z 330DEG 13KT 2906 9698 

HAIL...1.00IN
WIND...60MPH
 
$$

TE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:00 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 27, 4:00 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
400 PM CDT FRI MAY 27 2016

.SHORT TERM (Tonight through Saturday night)...Prospects of
convection in the near term is the main forecast issue this
afternoon. Boundaries galore are noted on radar. The surface
trough/dryline and sea breeze are draped across the central part
of the area. Boundary collision between these two features may be
sufficient to trigger showers and storms. In addition, an outflow
boundary moving south and approaching the northern fringes of the
CWA. Convection currently just northeast of the area is attempting
to build to the SSW. This activity could impact the northeast
parts of the area...especially Goliad/Victoria/Calhoun counties...
during the afternoon and early evening hours. Given the very
strong instability (MLCAPES 3500 to 4500) south of boundary, a
severe storm threat could materialize across the northeast zones.
Damaging winds and large hail would be the primary threat.  A
locally heavy rain threat could also develop as storms train west
to east along boundary. Storms should weaken and move east of the
area later on this evening.

Upper level ridge will build northward on Saturday. However,
moisture will not completely scour it across South Texas. Daytime
heating may be sufficient enough to generate isolated showers and
thunderstorms, and will carry mainly 20 and 30 pops tomorrow, with
a sliver of 40s in the extreme NW part of Webb County. Another
very warm day is expected on Saturday with highs around 100
degrees near Laredo to around 90 in Victoria.

Moisture axis will shift westward on Saturday night as slightly
drier air moves in from the Gulf of Mexico. There will only be a
slight chance of showers and storms over the Rio Grande Plains.

The high risk of rip currents will continue through this evening
as long period swells continue. The rip current risk may need to
be extended into Saturday is long period swells are still
occurringlater this evening.

&&

.MARINE...Strong onshore flow with SCA conditions will occur over
the local bays until 10pm this evening and the Gulf Waters until
4am Saturday morning. Winds will slightly weaken on Saturday but
remain at moderate levels.

&&

.LONG TERM (Sunday through Friday)...Mid/upper lvl ridging will
continue to build over the region Sunday while an upper low develops
over southern California and sends weak impulses across the region.
Residual moisture across the region will allow for isolated to some
scattered showers and thunderstorms early in the week.  During the
mid to late week PoPs increase as upper lvl trough/low moves east
closer to the region and surface boundary moves south during the end
of the week.  Warm and humid conditions will continue over the
holiday weekend with highs in the upper 80s to mid 90s. Temperatures
drop slightly during the mid week, and further with front moving
south late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  90  79  88  77  /  20  20  10  20  10
Victoria          76  90  76  87  74  /  20  30  10  20  10
Laredo            76 100  78  93  76  /  10  30  20  20  20
Alice             77  94  77  90  75  /  20  30  10  20  20
Rockport          80  85  79  85  78  /  20  20  10  20  10
Cotulla           75  96  76  92  74  /  10  30  20  20  20
Kingsville        78  92  78  90  76  /  20  20  10  20  10
Navy Corpus       79  86  79  85  79  /  20  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 10 PM CDT this evening For the
     following zones: Aransas...Calhoun...Kleberg...Nueces.

GM...Small Craft Advisory until 4 AM CDT Saturday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 10 PM CDT this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O\Connor.

&&

TB/78...SHORT TERM
LK/84...LONG TERM
Hazardous weather outlook, May 27, 6:05 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
605 AM CDT FRI MAY 27 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
605 AM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. SOME STORMS MAY BECOME STRONG OVER THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS.

SMALL CRAFT ADVISORY IN EFFECT OVER THE WATERS TODAY. THERE IS A
MODERATE RISK FOR RIP CURRENTS FOR GULF-FACING BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
WEEKEND THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FOR
WEDNESDAY AND THURSDAY. THE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR GULF FACING
BEACHES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/85

In the hours before

Special weather statement, May 27, 1:26 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
126 PM CDT FRI MAY 27 2016

TXZ230>232-240>244-280000-
MCMULLEN-LIVE OAK-BEE-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...CALLIHAM...CROSS...LOMA ALTA...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...FREER...BENAVIDES...
SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
126 PM CDT FRI MAY 27 2016

...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON OVER INLAND PORTIONS OF SOUTH TEXAS...

THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON.
RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK
PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND
TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS SHOULD
NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS
IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS
CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.
Special weather statement, May 27, 5:29 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 PM CDT FRI MAY 27 2016

TXZ233-234-280000-
VICTORIA-GOLIAD-
529 PM CDT FRI MAY 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...

AT 526 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SPEAKS TO 7 MILES SOUTHWEST OF CUERO.
MOVEMENT WAS SOUTH AT 10 MPH. THESE STORMS ARE EXPECTED TO REACH THE
CITIES OF VICTORIA AND GOLIAD OVER THE NEXT HOUR.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...GOLIAD...FANNIN...VICTORIA DETAR HOSPITAL NORTH...SALEM...
COLETO CREEK PARK...OAK VILLAGE...INEZ...NURSERY...VICTORIA MALL...
VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...VICTORIA RIVERSIDE
PARK...SCHROEDER...FORDTRAN...TELFERNER...ANDER...WESER...VICTORIA COLONY
CREEK COUNTRY CLUB AND WEESATCHE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2906 9694 2902 9683 2892 9679 2889 9673
      2886 9672 2860 9749 2883 9756 2892 9742
      2887 9730 2910 9698
TIME...MOT...LOC 2226Z 347DEG 10KT 2927 9670 2901 9736

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:22 AM CDTSmall Craft AdvisoryCRP20 hr
May 27, 12:10 PM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces12 hr
May 27, 5:29 PM CDTSpecial Weather StatementCRPGoliad, Victoria91 min
May 27, 6:31 PM CDTSevere Thunderstorm WarningCRPGoliad, Victoria44 min
May 27, 6:40 PM CDTSevere Thunderstorm WarningCRPVictoria50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.